I'm so sorry....it's so extremely frustrating when you just want off the stuff and your Lupus won't give you a break.
And it feels like you're losing ground...because you feel okay at first, then the first little symptoms start up and you kind of hold your breath and hope.....hope that they'll disappear. And then another comes along and things get worse. And there's the realization that it's not going to work....that you have to go back up in dosage.
I have been there so many times, so I completely understand what you're going through right now. I remember the feelings...the frustration...anger...sadness. The wondering if it's EVER going to work for you.
I wish I knew the right words to say to make you feel better...it's just so hard to put up with this. I guess the best I can do is tell you not to give up....to hold on to your HOPE. It finally worked for me....I've been on such a slow taper and I'm right there at 1 mg. almost ready to get off completely. And my Lupus has stayed quiet. I am hoping that will be the case for you too, Dave. I'm sorry your body is telling you it needs the Prednisone for now, but hopefully things will calm down flare-wise and symptoms-wise and you'll finally be able to be Prednisone free.
I'm sending some caring, understanding Hugs your way because I know how awful it feels.